Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Brownsville, TX

February 15, 2021

NWS Brownsville, TX issued this small craft advisory at Feb 15, 2021, 3:40 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2021, 3:40 AM CST (09:40 UTC)
Expired
Feb 15, 2021, 3:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

257 
WHUS74 KBRO 150940
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
340 AM CST Mon Feb 15 2021

GMZ130-132-135-151800-
/O.CAN.KBRO.GL.W.0003.000000T0000Z-210215T2100Z/
/O.NEW.KBRO.SC.Y.0014.210215T0940Z-210215T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
340 AM CST Mon Feb 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 25 knots. 

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-151800-
/O.CON.KBRO.GL.W.0003.000000T0000Z-210215T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
340 AM CST Mon Feb 15 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 knots with gusts up to 40 
  knots.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Seas 9 to 11 feet nearshore and 10 to 12
  feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
1 follow-up statement
435 
WHUS74 KBRO 151551
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
Issued by National Weather Service San Juan PR
951 AM CST Mon Feb 15 2021

GMZ150-155-170-175-152100-
/O.CON.KBRO.GL.W.0003.000000T0000Z-210215T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
951 AM CST Mon Feb 15 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 knots with gusts up to 40 
  knots.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Seas 9 to 11 feet nearshore and 10 to 12
  feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-152100-
/O.CON.KBRO.SC.Y.0014.000000T0000Z-210215T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
951 AM CST Mon Feb 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 knots.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 3:01 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 15, 3:01 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
301 AM CST Mon Feb 15 2021

.SHORT TERM (Today through Tuesday): The most significant change to
this portion of the whole forecast was to cancel the Wind Advisory
previously in place through mid-afternoon today for the immediate
three coastal counties, as surface observations were not reflecting
Wind Advisory-criteria winds. Otherwise, maintained the Winter Storm
Warning, Freeze Warning, and Hard Freeze Warning for today. Despite
the fact that conditions will rapidly improve today, additional
freeze products will be needed across the Rio Grande Valley and Deep
South Texas as a whole for tonight. To avoid confusion with existing
freeze products, opted to push the creation of the freeze products
on to the subsequent shift.

.LONG TERM (Tuesday Night through Sunday): A 500mb trough deepens
across the central CONUS Tuesday night into Thursday before
working east, leaving generally zonal mid level flow through the
weekend. As low pressure at the surface develops across North
Texas and the Southern Plains, a weak coastal low also develops
along the lower Texas coast, riding north along the Coastal Bend
of Texas. This will help drag a surface front through Deep South Texas
on Wednesday, with POPs mainly along the front kicking east by
Wednesday afternoon. The models have continued with a brief period
of light rain or freezing drizzle late Wednesday night coinciding
with the arrival of another surge of colder air, as high pressure
builds, and temperatures drop below freezing across the
ranchlands. Have kept POPs below 20 percent for now with no
accumulations expected and confidence remaining low in this
solution. A cold and breezy Thursday eventually gives way to a
much warmer weekend with southerly flow returning into Saturday
and Sunday.

Wednesday morning lows stay above freezing, with highs attempting
a run at low to mid 60s before the front arrives. A light freeze
is possible again Wednesday night across the ranchlands, with Deep
South Texas only warming into the low 50s Thursday afternoon. The
coldest morning of the long term arrives Friday, with a hard
freeze north and light freeze south. From there, we resume to our
previously scheduled programming with highs over the weekend
warming into the mid and upper 70s.

&&

.MARINE (Now through Tuesday): The most significant change to this
part of the marine forecast was to cancel the Gale Warning for the
Laguna Madre and replace it with a Small Craft Advisory from now
through mid-afternoon today. Meanwhile, the Gale Warning for the
Gulf of Mexico waters from 0 to 60 nautical miles offshore will
continue through mid-afternoon today, too. At some point, the Gale
Warning will likely need to be replaced by a Small Craft Advisory
and run through possibly early tonight. Much improved marine
conditions, featuring generally moderate winds and seas, are
forecast for late tonight through tomorrow with surface high
pressure becoming the dominant weather element.

Tuesday Night through Sunday: High pressure across the Gulf of
Mexico heads east as low pressure develops along the lower Texas
coast Tuesday night into Wednesday. This helps bring a cold front
through on Wednesday, with moderate to strong northerly winds by
Wednesday evening into Wednesday night. Small Craft Advisory
conditions are likely Wednesday evening into Friday. Low pressure
across the Southern Plains will strengthen the pressure gradient
late Saturday into Sunday, increasing southerly flow and
potentially lead to another round of adverse marine conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  35  27  53  48 /  20   0  10  40
BROWNSVILLE          35  26  53  48 /  20   0  10  40
HARLINGEN            35  24  51  45 /  20   0  10  30
MCALLEN              36  25  51  45 /  20   0   0  20
RIO GRANDE CITY      36  22  52  42 /  10   0   0  20
SOUTH PADRE ISLAND   37  32  56  53 /  20  10  10  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until noon CST today for TXZ253-255>257-351.

     Wind Chill Warning until noon CST today for TXZ248>257-351-353.

     Winter Storm Warning until noon CST today for TXZ248>257-351-353.

     Hard Freeze Warning until noon CST today for TXZ248>252-254-353.

GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ130-
     132-135.

     Gale Warning until 3 PM CST this afternoon for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

66-Tomaselli...Short Term/Aviation
56-Hallman...Long Term
60-Speece...IDSS/Social Media
53-Schroeder...Coordinator/Upper Air
Hazardous weather outlook, Feb 14, 6:06 PM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
606 PM CST Sun Feb 14 2021

TXZ248>257-351-353-160015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
606 PM CST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Hard Freeze Warning is in effect for Zapata, Jim Hogg, Brooks,
Inland Kenedy, Inland Willacy, Starr, and northern Hidalgo
counties from 9 PM tonight through 12 Noon Monday.

A Freeze Warning is in effect for southern Hidalgo, inland
Cameron, coastal Cameron, coastal Willacy, and coastal Kenedy
counties from 12 Midnight tonight through 9 AM Monday.

A Winter Storm Warning is in effect for all of Deep South Texas
tonight through 12 noon Monday for the potential for periods of
light freezing rain or light sleet.

A Wind Chill Warning is in effect for all of Deep South Texas
tonight with 12 Noon Monday with wind chill values falling into
the teens and 20s.

A Wind Advisory is in effect for coastal Kenedy, Willacy, and
Cameron counties tonight through 3 pm Monday.

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Hard Freeze Watch will be needed across most of Deep South Texas
Monday night into Tuesday morning.

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation requested. Please relay any information about
observed severe winter weather to the NWS while following all local,
state, and CDC guidelines.

GMZ130-132-135-150-155-170-175-160015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
606 PM CST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Gale Warning is in effect for all lower Texas coastal waters
tonight through 3 PM Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Gale Watch may be needed Wednesday night into Thursday morning.

Small Craft Advisories will be needed Monday afternoon into
Tuesday morning, and again Wednesday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation requested. Please relay any information about
observed severe winter weather to the NWS while following all local,
state, and CDC guidelines.

Castillo

In the hours before

Local storm report, Feb 15, 12:50 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     FREEZING RAIN    ZAPATA                  26.89N  99.26W
02/15/2021  U0.00 INCH       ZAPATA             TX   DEPT OF HIGHWAYS

            MULTIPLE REPORTS RECEIVED VIA DRIVETEXAS.ORG OF ICING
            OCCURRING ON BRIDGES AND OVERPASSES ON HIGHWAY 83 IN
            ZAPATA COUNTY. TRAVEL IN ZAPATA COUNTY IS BEING
            DISCOURAGED.

&&

EVENT NUMBER BRO2100006

TRS
Local storm report, Feb 15, 1:15 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FREEZING RAIN    RAYMONDVILLE            26.48N  97.78W
02/15/2021  U0.00 INCH       WILLACY            TX   LAW ENFORCEMENT

            MULTIPLE REPORTS OF ICING ON FM490 AND FM186 BRIDGES
            AND OVERPASSESS IN WILLACY COUNTY.

&&

EVENT NUMBER BRO2100007

TRS
Local storm report, Feb 15, 1:21 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
121 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FREEZING RAIN    THOMPSONVILLE           27.21N  98.94W
02/15/2021  U0.00 INCH       JIM HOGG           TX   DEPT OF HIGHWAYS

            ICE AND SNOW ACCUMULATING ON BRIDGES AND OVERPASSES
            (BOTH EAST AND WESTBOUND LANES) ON FM649 IN
            THOMPSONVILLE. TRAVEL IS BEING DISCOURAGED. SOURCE
            WWW.DRIVETEXAS.ORG

&&

EVENT NUMBER BRO2100008

TRS
Local storm report, Feb 15, 1:39 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
139 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FREEZING RAIN    RIO GRANDE CITY         26.38N  98.83W
02/15/2021  U0.00 INCH       STARR              TX   DEPT OF HIGHWAYS

            MULTIPLE REPORTS RECEIVED VIA DRIVETEXAS.ORG OF ICE AND
            SNOW ACCUMLATION OCCURRING ON BRIDGES AND OVERPASSES ON
            HIGHWAY 83, FM1017, FM2686, FM2294, FM2844, FM755,
            FM649, FM3167 AND FM2360 IN STARR COUNTY. TRAVEL IN
            STARR COUNTY IS BEING DISCOURAGED.

&&

EVENT NUMBER BRO2100009

TRS
Local storm report, Feb 15, 2:04 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FREEZING RAIN    BROWNSVILLE             25.93N  97.48W
02/15/2021  M0.02 INCH       CAMERON            TX   NWS EMPLOYEE

            NWS BROWNSVILLE EMPLOYEES MEASURED 0.02 INCHES OF
            FREEZING RAIN ACCRETING ON VEHICLES IN OFFICE PARKING
            LOT. ICE IS ALSO ACCRETING ON GRASS IN THE OFFICE YARD
            AND TREES, BUT NOT ON THE PARKING LOT ASPHALT.

&&

EVENT NUMBER BRO2100010

TRS
Local storm report, Feb 15, 2:12 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
212 AM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     FREEZING RAIN    HARLINGEN               26.20N  97.69W
02/15/2021  U0.00 INCH       CAMERON            TX   LAW ENFORCEMENT

            HARLINGEN PD IS REPORTING THAT THE ARROYO BRIDGE AT
            1500 SOUTH 77 SUNSHINE STRIP IS COMPLETELY ICED OVER.

&&

EVENT NUMBER BRO2100011

TRS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:07 PM CSTSmall Craft AdvisoryBRO12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.